Hemangioma of the small intestine is a rare condition that is usually diagnosed at surgery or autopsy. We are reporting a case that is of additional interest because the lesion gave rise to a chronic anemia originally diagnosed as a hypoplastic anemia due to previous ingestion of quinacrine (Atabrine) hydrochloride.
REPORT OF A CASE A 32-year-old white male clerk was admitted to the Bronx Veterans Administration Hospital for the sixth time on Sept. 25, 1953, complaining of weakness, dizziness, headache, and pallor. His present illness dated back to 1943, when he was in the Army, stationed in Corsica. At that time easy fatigability, weakness, and pallor developed, and the patient was hospitalized with a moderately severe anemia. For the preceding six months the patient had erroneously been taking six tablets of quinacrine daily instead of the usual prophylactic dose of one tablet. The patient was treated with liver and iron,